Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 10, 2007, 4:38 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 4:38 PM MST (23:38 UTC)
- Expired
- Aug 10, 2007, 6:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 156 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 102341 FFWTWC AZC019-110145- /X.NEW.KTWC.FF.W.0047.070810T2338Z-070811T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 438 PM MST FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 645 PM MST * AT 429 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM SEVERAL THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES EAST OF AJO TO 10 MILES WEST OF LUKEVILLE...MOVING WEST AT 10 MPH. THE HEAVIEST RAIN HAS BEEN BETWEEN ORGAN PIPE CACTUS NATIONAL MONUMENT SOUTH ALONG HIGHWAY 85 TO LUKEVILLE AND THEN WEST OVER THE SOUTHERN PORTIONS OF THE PUERTO BLANCO MOUNTAINS. DOPPLER RADAR INDICATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN IN THIS AREA SINCE 315 PM. RADAR ALSO INDICATED THAT ANOTHER AREA OF ONE TO ONE AND A HALF INCHES MAY HAVE FALLEN ABOUT 8 MILES NORTH OF ORGAN PIPE ALONG HIGHWAY 85. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN EAST OF AJO WILL CONTINUE TO MOVE WEST TOWARD AJO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3251 11250 3185 11272 3202 11326 3250 11315 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 110034 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 529 PM MST FRI AUG 10 2007 AZC019-110145- /X.CON.KTWC.FF.W.0047.000000T0000Z-070811T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 529 PM MST FRI AUG 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR NORTHWESTERN PIMA COUNTY... AT 520 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN ACROSS WESTERN PIMA COUNTY. THIS AREA EXTENDS FROM THE PUERTO BLANCO MOUNTAINS NORTH TOWARD AJO AND THEN EAST TOWARD HICKIWAN. MOVEMENT OF THESE STORMS IS TO THE WEST AROUND 10 MPH. ADDITIONAL RAINFALL AMOUNTS OF ONE TO LOCALLY TWO INCHES ARE POSSIBLE NORTH OF THE PUERTO BLANCO MOUNTAINS. THE HEAVY RAIN HAS DIMINISHED TO LIGHT RAIN FROM ORGAN PIPE CACTUS NATIONAL MONUMENT SOUTH TO LUKEVILLE WHERE UP TO TWO INCHES OF RAIN HAD POSSIBLY FALLEN BETWEEN 315 PM AND 430 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3251 11250 3185 11272 3202 11326 3250 11315 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:10 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI AUG 10 2007 .SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND AS A MORE FAVORABLE SOUTHEASTERLY FLOW RETURNS. THERE SHOULD BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER PORTIONS OF THE TOHONO OODHAM NATION AT 2105Z. OTHER SCATTERED ECHOES WERE OVER SANTA CRUZ COUNTY AND ACROSS THE WHITE MOUNTAINS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER NRN SONORA. CONVECTIVE CELLS WERE GENERATING AHEAD OF THIS SYSTEM...AS WELL AS ALONG THE DEMARCATION BETWEEN VERY DRY AIR WEST...AND DEEPER MOISTURE ARCING NEWD OVER SE AZ AS DEPICTED NICELY VIA WATER VAPOR IMAGERY. 10/12Z GFS INITIALIZED THE CYCLONIC CIRCULATION FEATURE QUITE WELL. COCHISE COUNTY...NERN SONORA...NWRN CHIHUAHUA AND SWRN NM PRESENTLY IN SUBSIDENCE AREA BEHIND VORT MAX GIVEN THE PRESENT PAUCITY OF CELLS OR EVEN CUMULOFORM CLOUDS. HOWEVER...CURRENT ACTIVITY MAY BE PRELUDE OF THINGS TO COME FOR THE TUCSON METRO AREA SEWD LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...AS WATER VAPOR IMAGERY DEPICTED NEXT CYCLONIC CIRCULATION SYSTEM MOVING FAIRLY QUICKLY NWWD ACROSS FAR ERN SONORA INTO CENTRAL CHIHUAHUA. ALSO...CONVECTIVE ACTIVITY HAD DEVELOPED DURING THE PAST HOUR ALONG MOIST/DRY MID-LEVEL BOUNDARY OVER S CENTRAL NM AS WELL AS CENTRAL CHIHUAHUA. THE UPSHOT...WILL REFLECT SCATTERED SHOWERS/TSTMS THIS EVENING ACROSS MOST OF THIS FORECAST AREA. BELIEVE BULK OF ACTIVITY WILL END AROUND MIDNIGHT OR SO...ALTHOUGH WILL STILL MAINTAIN LOW-GRADE POPS AFTER MIDNIGHT MOST SECTIONS. UPPER HIGH PROGGED TO BE CENTERED OVER THE CENTRAL CONUS PLAINS INTO THE MIDDLE OF NEXT WEEK...THEN SHIFT TOWARD THE FOUR CORNERS REGION BY LATE NEXT WEEK AS TROUGH DEEPENS OVER THE NERN CONUS. ALTHOUGH AMPLE MOISTURE TO PREVAIL...THOUGH PERHAPS NOT AS MUCH AS EXPERIENCED DURING THE LATTER PART OF JULY INTO EARLY AUGUST...WILL MAINTAIN INHERITED FORECASTS OF ESSENTIALLY DAILY CLIMATOLOGICAL POP COVERAGE THIS FORECAST PERIOD. DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...SCATTERED TSRA ACROSS SE AZ THIS EVENING...WITH BULK OF TSRA EXPECTED TO END BY 11/09Z OR SO. CIGS ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL WITH THE STRONGEST TSTMS. MAINLY SCT CLOUD DECK ABOVE 12 KFT AGL AFTER 10/09Z INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 23 min |
| Aug 9, 6:25 PM MST | Areal Flood Advisory | TWC | Pima | 65 min |
| Aug 9, 6:55 PM MST | Flash Flood Warning | TWC | Cochise | 95 min |
| Aug 10, 1:03 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.